# SDR CA980922020

- Difficulty date: September 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 5530 · Vertical Stabilizer
- Part: Skin
- Part number: 4046308
- Condition: Cracked
- Location: Vertical Stab
- Part time: 7,721 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) BEACON CIRCUIT BREAKER TRIPPED.  WATER INFILTRATING THE FRONT TOP END OF THE VERTICAL STABILIZER, AND RUNNING INTO POWER PACK IN THE BEACON.  THE BEACON IS MOUNTED ON THE FIN TIP. THIS WAS ORIGINALLY USED FOR AN ADF ANTENNA INSTALLATION ALSO BUT WAS NO LONGER USED.  THE ATTACH FITTINGS WERE MOUNTED WITH POP RIVETS INSTEAD OF FULL HEAD RIVETS.  IN TIME, WATER WAS FORCED INTO THE RIVET HOLES ALLOWING THE RIVETS TO CORRODE, THE FITTINGS TO LOOSEN, AND EVENTUALLY, CRACK THE FIN TIP.
